Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 9, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 9, 2019, 7:54 AM EDT for Alger County, Michigan. It took effect at Aug 9, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2019, 7:54 AM EDT (11:54 UTC)
- In effect from
- Aug 9, 2019, 8:00 AM EDT
- Expired
- Aug 9, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WHUS43 KMQT 091154 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 754 AM EDT Fri Aug 9 2019 MIZ006-100000- /O.NEW.KMQT.BH.S.0009.190809T1200Z-190810T0000Z/ Alger- 754 AM EDT Fri Aug 9 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Alger County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near the Au Train River mouth at Au Train...the exposed regions of Grand Marais Harbor...and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ Ritzman
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 9, 6:21 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 9, 6:21 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Marquette MI 621 AM EDT Fri Aug 9 2019 .SHORT TERM...(Today and tonight) Issued at 235 AM EDT FRI AUG 9 2019 Upper air pattern consists of a 500 mb trough in the ern U.S. and another trough on the west coast with a ridge across the Rockies and plains. Pattern changes little for this forecast period and will have quiet and dry weather as well. Did not make too many changes to the going forecast except lowered low temperatures tonight a few degrees due to ideal radiational cooling conditions setting up underneath a dry airmass. There looks to be a high swim risk for Alger County for today with a combination of wind and waves. .LONG TERM...(Saturday through Thursday) Issued at 246 AM EDT FRI AUG 9 2019 This period starts off with high pressure sliding east from the Central Plains to the Ohio River Valley with a low pressure system slowly moving downstream just east of James Bay. A negative NAO continues to maintain a rather slow period of weather. The current state of this NAO is the most negative it has been since early May 19, and is forecast to continue at least through the next 10 to 14 days. A shortwave coming onshore on the west coast looks break up our continued NW flow, bringing more zonal flow across the central CONUS early next week. With no significant return flow anticipated during this forecast period, this should keep the UP under comfortable temperatures and humidity levels through the entire forecast period. There will be a few chances for precipitation as a few shortwaves pass through the area, but accumulations continue to appear minimal. On Saturday, Upper Michigan will remain in W to NW flow with high pressure over the Ohio River Valley with slight troughing across the central CONUS. Clouds will begin to funnel across western UP in the am, moving east through the day as an area of weak WAA moves into the UP. Models have trended drier over the past few runs and are in agreement keeping precipitation out of Upper Michigan through Saturday. As a cold front approaches from the north Saturday night, chances for precipitation increase slightly. As the front passes Sunday morning, models indicate a chance for showers to push across the UP. ECMWF looks to mainly keep precip over the lake, perhaps in far northern Upper Michigan, as the NAM shows a weak line of showers across all of the UP. GFS is a little faster than the NAM, but little moisture seems to be the consistent factor among them all. After the front passes, high pressure from Canada will slide back across Upper Michigan Sunday evening. This feature should be short- lived as a shortwave currently off the Pacific NW coast will move inland, riding along a SW CONUS high, and reaching Upper Michigan for Monday night. Medium-range models remain slightly off in timing and intensity, but are consistent with the heaviest precipitation remaining to the south. The latest GEM is now slower and is unable to fight through the dry air, keeping all precipitation out of the UP. GFS and ECMWF bring some precipitation through the UP Tues morning, with EC about 6 hours behind GFS. EC has some precip linger overnight Tuesday as GFS dries quickly as high pressure moves back into the region. Expect this high to keep things dry through Thursday evening before precipitation chances return for Friday as GFS/ECMWF bring light precip through the UP, and the GEM keeps things south once again. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 621 AM EDT FRI AUG 9 2019 Under a dry air mass, VFR conditions will prevail thru this fcst period. Diurnal cu will form this morning, mainly at KSAW. Expect breezy conditions today at KCMX/KSAW with gusts up to 20-25kt. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 235 AM EDT FRI AUG 9 2019 With high pressure to the west, breezy southwest to northwest winds will persist today. The windiest spots look to be over the tip of the Keweenaw and across much of eastern Lake Superior, especially near the shoreline and around/north of Whitefish Point. Wind gusts could approach 20 to 25 knots across those locations. These would be the strongest winds for this forecast period with winds below 20 knots for the rest of the time. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement through this evening for MIZ006. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...JAW AVIATION...07 MARINE...07
Hazardous weather outlook, Aug 9, 3:11 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 311 AM EDT Fri Aug 9 2019 MIZ006-100715- Alger- 311 AM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a high swim risk for Lake Superior beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>005-007-009>014-084-085-100715- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 311 AM EDT Fri Aug 9 2019 /211 AM CDT Fri Aug 9 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-100715- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 311 AM EDT Fri Aug 9 2019 /211 AM CDT Fri Aug 9 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-100715- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 311 AM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JAW
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:39 AM EDT | Small Craft Advisory | MQT | 16 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.